Alert archive / Kansas / Freeze Warnings in 2008
Freeze Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this freeze warning at Oct 26, 2008, 3:24 AM CDT for 26 counties in Kansas. It took effect at Oct 26, 2008, 2:49 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2008, 3:24 AM CDT (08:24 UTC)
- In effect from
- Oct 26, 2008, 2:49 PM CDT
- Expired
- Oct 27, 2008, 8:57 AM CDT
- In force
- 18 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2552 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 260824 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 324 AM CDT SUN OCT 26 2008 KSZ032-033-047>053-067-068-082-262115- /O.UPG.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/ /O.NEW.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 324 AM CDT SUN OCT 26 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS THE WARNED AREA AFTER MIDNIGHT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ091>093-098>100-262115- /O.NEW.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ /O.EXA.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/ HARPER-SUMNER-COWLEY-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 324 AM CDT SUN OCT 26 2008 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. A FREEZE WATCH HAS ALSO BEEN ISSUED FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA. A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ069>072-083-094>096-262115- /O.NEW.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ /O.CON.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-ELK-WILSON-NEOSHO- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...HOWARD...FREDONIA...CHANUTE... ERIE 324 AM CDT SUN OCT 26 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA. A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SCHRECK
6 follow-up statements
000 WWUS73 KICT 260841 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 341 AM CDT SUN OCT 26 2008 KSZ032-033-047>053-067-068-082-262100- /O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 341 AM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING TEMPERATURES WILL FALL INTO THE UPPER 20S ACROSS THE WARNED AREA AFTER MIDNIGHT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ069>072-083-091>096-098>100-262100- /O.CON.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/ /O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 341 AM CDT SUN OCT 26 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA. A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ SCHRECK
000 WWUS73 KICT 261041 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 541 AM CDT SUN OCT 26 2008 KSZ032-033-047>053-067-068-082-262100- /O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 541 AM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING TEMPERATURES TO FALL INTO THE UPPER 20S ACROSS THE WARNED AREA AFTER MIDNIGHT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ069>072-083-091>096-098>100-262100- /O.CON.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/ /O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 541 AM CDT SUN OCT 26 2008 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING. A FREEZE WATCH ALSO REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. ARCTIC AIR WILL MOVE INTO KANSAS FOR THE BEGINNING OF THE WEEK. FREEZING TEMPERATURES ARE POSSIBLE TONIGHT...BUT ARE MUCH MORE LIKELY MONDAY NIGHT WITH CALM WINDS OVER THE AREA. A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ COX
000 WWUS73 KICT 261949 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 249 PM CDT SUN OCT 26 2008 KSZ069>072-083-091>096-098>100-270400- /O.UPG.KICT.FZ.A.0003.081027T0800Z-081027T1400Z/ /O.EXA.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ /O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 249 PM CDT SUN OCT 26 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS SOUTHERN AND SOUTHEAST KANSAS. COLDER TEMPERATURES... IN THE MIDDLE TO UPPER 20S... ARE LIKELY ON TUESDAY MORNING... ESPECIALLY ACROSS SOUTHEAST KANSAS... AS ARCTIC AIR BECOMES MORE ENTRENCHED IN THE REGION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ032-033-047>053-067-068-082-270400- /O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 249 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. ARCTIC AIR WILL MOVE INTO KANSAS TODAY AND TONIGHT...CAUSING TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 20S ACROSS THE WARNED AREA AFTER MIDNIGHT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CDB
000 WWUS73 KICT 270225 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 925 PM CDT SUN OCT 26 2008 KSZ069>072-083-091>096-098>100-271030- /O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ /O.CON.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 925 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING. NEAR OR SLIGHTLY BELOW FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS SOUTHERN AND SOUTHEAST KANSAS. COLDER TEMPERATURES IN THE MID TO UPPER 20S ARE LIKELY TUESDAY MORNING...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS ARCTIC AIR BECOMES MORE ENTRENCHED IN THE REGION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ032-033-047>053-067-068-082-271030- /O.CON.KICT.FZ.W.0002.081027T0800Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 925 PM CDT SUN OCT 26 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY. ARCTIC AIR WILL MOVE INTO KANSAS TONIGHT...CAUSING TEMPERATURES TO FALL INTO THE MID TO UPPER 20S ACROSS THE WARNED AREA AFTER MIDNIGHT. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ ES/CDB
000 WWUS73 KICT 270951 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 451 AM CDT MON OCT 27 2008 KSZ069>072-083-091>096-098>100-271800- /O.UPG.KICT.FZ.A.0004.081028T0800Z-081028T1400Z/ /O.NEW.KICT.FZ.W.0003.081028T0800Z-081028T1400Z/ /O.CON.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 451 AM CDT MON OCT 27 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. NEAR TO JUST BELOW FREEZING TEMPERATURES WILL PERSIST THROUGHOUT SOUTH CENTRAL KANSAS THIS MORNING. COLDER TEMPERATURES IN THE MID TO UPPER 20S ARE LIKELY TUESDAY MORNING...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS ARCTIC AIR BECOMES MORE ENTRENCHED IN THE REGION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ032-033-047>053-067-068-082-271400- /O.CON.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 451 AM CDT MON OCT 27 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES WILL REMAIN BETWEEN 25 AND 30 DEGREES THIS MORNING THROUGHOUT CENTRAL KANSAS. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS73 KICT 271357 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 857 AM CDT MON OCT 27 2008 KSZ069>072-083-091>096-098>100-272200- /O.CAN.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/ /O.CON.KICT.FZ.W.0003.081028T0800Z-081028T1400Z/ BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK- WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 857 AM CDT MON OCT 27 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY... ...FREEZE WARNING FOR THIS MORNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE FREEZE WARNING THAT WAS IN EFFECT FOR THIS MORNING. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY. COLDER TEMPERATURES IN THE MID TO UPPER 20S ARE LIKELY TUESDAY MORNING...ESPECIALLY ACROSS SOUTHEAST KANSAS...AS ARCTIC AIR BECOMES MORE ENTRENCHED IN THE REGION. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ032-033-047>053-067-068-082-271500- /O.CAN.KICT.FZ.W.0002.000000T0000Z-081027T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-KINGMAN- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...KINGMAN 857 AM CDT MON OCT 27 2008 ...FREEZE WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELED THE FREEZE WARNING THAT WAS IN EFFECT FOR THIS MORNING. $$ ELDER
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this freeze warning went out at Oct 26, 3:05 AM CDT, 19 minutes earlier.
Area forecast discussion, Oct 26, 3:05 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 305 AM CDT SUN OCT 26 2008 .DISCUSSION... MAIN FORECAST CHALLENGE PERTAINS TO FREEZE WATCHES AND WARNINGS TONIGHT AND MONDAY NIGHT. ALSO STRONG WIND POTENTIAL IN CENTRAL KANSAS THIS AFTERNOON. TODAY-TONIGHT: SURFACE COLD FRONT IS QUICKLY MOVING SOUTHWARD THIS MORNING...WITH A BRIEF PERIOD OF STRONG WINDS BEHIND THE FRONT. TIMING BRINGS THE FRONT TO KICT BY 12Z AND THROUGH THE FORECAST AREA BY 15Z. ARCTIC AIR WILL MOVE IN...ESPECIALLY MONDAY NIGHT. WHILE WINDS WILL INCREASE SOMEWHAT BEHIND THE FRONT THIS MORNING...THE WINDS WILL INCREASE EVEN MORE THIS AFTERNOON. THERE IS POTENTIAL FOR CENTRAL KANSAS TO REACH WIND ADVISORY CRITERIA BRIEFLY THIS AFTERNOON...BUT CONFIDENCE IS NOT VERY HIGH THAT ADVISORY CRITERIA WINDS WILL BE WIDESPREAD. IF ANYWHERE IN THE FORECAST AREA DOES REACH ADVISORY CRITERIA...IT WILL BE ALONG INTERSTATE 70 IN CENTRAL KANSAS. ONE MAJOR FORECAST CONCERN IS WHAT TO DO WITH THE FREEZE WATCH THAT HAS BEEN IN EFFECT FOR MUCH OF THE FORECAST AREA FOR TONIGHT. THE SURFACE HIGH WILL BE CENTERED OVER WESTERN KANSAS TONIGHT...SO THE BEST RADIATIONAL COOLING WILL BE IN THAT AREA. EASTERN KANSAS WILL LIKELY NOT DECOUPLE TONIGHT...WITH 10 KNOT WINDS NEAR THE SURFACE MOST OF THE NIGHT. WITH HIGHEST CONFIDENCE IN A HARD FREEZE OVER THE NORTHWESTERN PART OF THE FORECAST AREA...MAINLY NORTH OF A LINE FROM KINGMAN TO NEWTON AND COTTONWOOD FALLS...WILL UPGRADE THAT AREA TO A FREEZE WARNING. CONFIDENCE IS MUCH LOWER IN A HARD FREEZE FURTHER SOUTH AND EAST OF THE WARNING AREA DUE TO THE STRONGER WINDS AND WARMER SURFACE TEMPERATURES...BUT COLLABORATION WARRANTED A WATCH TO BE ISSUED/CONTINUED FOR THE REMAINDER OF THE FORECAST AREA. THERE DOES REMAIN SOME UNCERTAINTY...SO DATA CAN BE COMBED THROUGH AGAIN DURING LATER FORECASTS. MONDAY-TUESDAY: THE MAIN CONCERN FOR THIS PERIOD IS THE FREEZE POTENTIAL ON MONDAY NIGHT. THE SURFACE HIGH WILL MOVE EASTWARD THROUGH THE DAY MONDAY...AND WILL BE OVER EASTERN KANSAS/OKLAHOMA BY MONDAY EVENING. THIS IS A MUCH MORE FAVORABLE SCENARIO FOR A HARD FREEZE FOR THE SOUTHEASTERN HALF OR SO OF THE FORECAST AREA. THIS AREA WILL DECOUPLE QUICKLY AND RADIATIONAL COOLING WILL BE STRONG. WITH THE EXPECTATION OF A HARD FREEZE IN CENTRAL/PARTS OF SOUTH CENTRAL KANSAS TONIGHT...WE WOULD NOT BE ISSUING ANY OTHER FROST/FREEZE HEADLINES FOR THAT AREA AFTER TONIGHT. THEREFORE WE WILL ISSUE A FREEZE WATCH FOR THE REMAINDER OF THE FORECAST AREA FOR EARLY TUESDAY MORNING. THIS MAY NEED TO BE EXPANDED NORTHWESTWARD IF THERE ARE AREAS THAT DO NOT SEE THE EXPECTED HARD FREEZE TONIGHT. MAXIMUM TEMPERATURES WILL BE BELOW NORMAL ON MONDAY...BUT SHOULD BE CLOSER TO NORMAL ON TUESDAY WITH PLENTY OF SUNSHINE DURING THIS PERIOD AND WARMING TEMPERATURES ALOFT. WEDNESDAY-SATURDAY: THE REMAINDER OF THE FORECAST LOOKS TO BE DRY...WITH TEMPERATURES MODERATING TO THE UPPER 60S TO LOWER 70S. THE GFS AND ECMWF ARE SHOWING ANOTHER SURFACE FRONT COMING THROUGH THE AREA ON THURSDAY. FORECAST LOOKS TO BE ON TRACK...SO NO SIGNIFICANT CHANGES HAVE BEEN MADE TO THIS PART OF THE FORECAST. SCHRECK .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU STRONG COLD FRONT APPEARS TO BE ACCELERATING AS IT SURGES SE ACROSS SC & SE NEBRASKA. AT 12 MID-NIGHT THE FRONT WAS APPROACHING THE NEBRASKA/KS BORDER WITH N/NE WINDS OF 15-20KTS SUSTAINED ACROSS MOST OF NEBRASKA. AS SUCH HAVE MOVED ARRIVAL TIME OF COLD FRONT INTO KRSL & KSLN UP 1-2 HOURS FROM 00Z ISSUANCE & HAVE ALSO INCREASED WINDS TO 17-22KTS (20-25MPH) SUSTAINED FOR BOTH TERMINALS FROM 11-12Z ONWARD. CLOUDS TO BE LIMITED TO A FEW CUMULUS 5,000 FEET OVER BOTH KRSL & KSLN THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 31 51 29 / 0 0 0 0 HUTCHINSON 64 31 50 31 / 0 0 0 0 NEWTON 64 31 49 31 / 0 0 0 0 ELDORADO 65 32 49 28 / 0 0 0 0 WINFIELD-KWLD 68 31 51 29 / 0 0 0 0 RUSSELL 60 27 50 32 / 0 0 0 0 GREAT BEND 61 27 51 32 / 0 0 0 0 SALINA 61 30 49 30 / 0 0 0 0 MCPHERSON 63 30 49 30 / 0 0 0 0 COFFEYVILLE 69 33 51 28 / 0 0 0 0 CHANUTE 67 33 49 29 / 0 0 0 0 IOLA 66 33 49 29 / 0 0 0 0 PARSONS-KPPF 68 34 50 30 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR KSZ069>072-083-091>096-098>100. FREEZE WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR KSZ069>072-083-091>096-098>100. FREEZE WARNING FROM 3 AM TO 9 AM CDT MONDAY FOR KSZ032-033- 047>053-067-068-082. &&
Hazardous weather outlook, Oct 25, 4:03 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 403 PM CDT SAT OCT 25 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 403 PM CDT SAT OCT 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDESPREAD FROST IS EXPECTED ACROSS SOUTHERN KANSAS LATE SUNDAY NIGHT INTO MONDAY MORNING GENERALLY ALONG AND SOUTH OF A LINE FROM SPIVEY IN KINGMAN COUNTY TO PARSONS. A HARD FREEZE IS LIKELY FOR AREAS NORTH OF THIS LINE INTO CENTRAL KANSAS. PLEASE SEE THE LATEST FREEZE WATCH FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP CDB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 3:24 AM CDT | Freeze Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 8 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.